Sunday, March 29, 2009

UPDATE

We called the dr on call who said he was concerned, but was okay with us watching him. He said he truly believes this is medication related, but was a bit concerned about "bubbles" Jude has around his mouth. He said this can be a sign of pneumonia, and this medication can lower their immune system (I didn't know that). Anyway, I explained he hasn't had any seizures in 48 hours which is AMAZING for him. The doctor then said he believes this is just a dosage issue. So he gave us permission of sorts to watch him for another hour and to see if we could get him to wake up. He said if we were successful then he would be alright with us waiting until tomorrow to talk to our personal doctor. He did state we needed to skip his medication doses until tonight.

So when I got off the phone I undressed Jude, and got a wipe after him. He was still very hard to raise, but we finally got him up. He ate 3 ounces, and then fell right back to sleep. We were concerned, but felt if he was willing to eat then his body must be functioning okay. Jude slept for another two hours, and finally about 2:30 in the afternoon he got up for the day. He has eaten another 4 ounces, and we are going to try to feed him some cereal soon. So far today he hasn't had much to eat, but at least he is awake. My friend Jocalyn texted me that every time they try a new medication her daughter does this. I told her it's SCARY!

The other thing Jude is doing is tongue thrusting constantly. He keeps pushing his tongue out of his mouth over and over, and we aren't sure why. He also keeps crossing his eyes a lot. I guess we will chalk that up to the medication too unless the doctor tells us otherwise.

Thank you for your thoughts and concerns. Again, at least we are seizure free!!!!

4 comments:

~The~Wacky~Whittons~ said...

Maybe the dose is stronger. Could it be leaving a bad taste in his mouth causing his tounge to do the pushing? Maybe that's what it is? I will keep thinking of you all during the medication change!

Holly Mackerel said...

I can keep Em tonight if you need me to. My kids go back to school tomorrow so I will be up early anyway.

Bronx Cataldo's said...

Hey Jen has it been raining heavy there? Finnian did the same thing when they increased his Klonopin. They reduced the dose becasue Finnian aspitates and it stopped.
He is a little under the weather thunder storms here in NY. He also has some congestion so back on the nebulizer. Might have to take him to the doc if it doesn't get better.
Hugs from the Cats in the Bronx

jamie said...

hi jen, i started following your blog after i saw it on jocalyn's blog...jude is adorable! just wanted to say that when milo started phenobarbital we were in the hospital at the time and he slept for about 2 days with pretty minimal waking up. if we hadn't been in the hospital where he was monitored i am sure i would have been so scared. after a couple of days he adjusted and wasn't so sleepy. so glad to hear jude has been seizure free! hope you get all this med stuff figured out.